Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 103, NWS Buffalo, NY

December 6, 2019

NWS Buffalo, NY issued this small craft advisory at Dec 6, 2019, 3:30 AM EST. It took effect at Dec 6, 2019, 7:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2019, 3:30 AM EST (08:30 UTC)
In effect from
Dec 6, 2019, 7:00 AM EST
Expired
Dec 7, 2019, 2:54 PM EST
In force
32 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

478 
WHUS71 KBUF 060830
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
330 AM EST Fri Dec 6 2019

LEZ040-041-061630-
/O.NEW.KBUF.SC.Y.0103.191206T1200Z-191207T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
330 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 7 AM this morning to 1 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-061630-
/O.NEW.KBUF.SC.Y.0103.191207T0200Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
330 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST SATURDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 9 PM this evening to 10 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-061630-
/O.NEW.KBUF.SC.Y.0103.191207T0400Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
330 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
EST SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
6 follow-up statements
306 
WHUS71 KBUF 061601
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1101 AM EST Fri Dec 6 2019

LEZ040-041-070015-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1101 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-070015-
/O.CON.KBUF.SC.Y.0103.191207T0200Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1101 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM EST SATURDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 9 PM this evening to 10 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-070015-
/O.CON.KBUF.SC.Y.0103.191207T0400Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1101 AM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 PM EST SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
903 
WHUS71 KBUF 062346
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
646 PM EST Fri Dec 6 2019

LEZ040-041-070600-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T0600Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
646 PM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-070800-
/O.CON.KBUF.SC.Y.0103.191207T0200Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
646 PM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 9 PM this evening to 10 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-070800-
/O.CON.KBUF.SC.Y.0103.191207T0400Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
646 PM EST Fri Dec 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 PM EST SATURDAY...

* WHAT...West winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 11 PM this evening to 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
575 
WHUS71 KBUF 070523
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1223 AM EST Sat Dec 7 2019

LEZ040-041-070900-
/O.EXT.KBUF.SC.Y.0103.000000T0000Z-191207T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1223 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-071330-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1223 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-071330-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1223 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
685 
WHUS71 KBUF 070824
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
324 AM EST Sat Dec 7 2019

LEZ040-041-070930-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-191207T0900Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
324 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside this morning.

$$

LOZ042-071500-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
324 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-071630-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
324 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
686 
WHUS71 KBUF 071452
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
952 AM EST Sat Dec 7 2019

LOZ042-071600-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-191207T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
952 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LOZ043-044-072100-
/O.CON.KBUF.SC.Y.0103.000000T0000Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
952 AM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
825 
WHUS71 KBUF 071954
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
254 PM EST Sat Dec 7 2019

LOZ043-044-072100-
/O.CAN.KBUF.SC.Y.0103.000000T0000Z-191207T2100Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
254 PM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished.

$$

LOZ045-080400-
/O.NEW.KBUF.SC.Y.0104.191208T0900Z-191209T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
254 PM EST Sat Dec 7 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 AM EST
MONDAY...

* WHAT...South to 30 knots and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 AM Sunday to 10 AM EST Monday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:44 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 6, 12:44 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1244 AM EST Fri Dec 6 2019

.SYNOPSIS...
A weak area of low pressure over Wisconsin will move across our
forecast area on Friday. This will produce a general snowfall
with most areas picking up a couple inches of accumulation. Some
nuisance lake snows in its wake will then be found southeast of both
lakes Friday night into Saturday. Milder weather can then be
anticipated Sunday into the start of the new work week.

&&

.NEAR TERM /THROUGH TODAY/...
Warm air advection and moisture are increasing ahead of the next
system, forcing clouds to thicken and lower across the eastern Great
Lakes. Radar returns are slowly increasing just upstream across
southern Ontario. These flurries and light snow showers will move
into the area overnight, becoming more widespread by daybreak.

A 100kt jet streak over the Great Lakes late this evening will
support an area of light snow that will gradually blossom into a
large area of accumulating snow as it passes through the Lower
Great Lakes on Friday. The expansion and intensification of the
approaching synoptic based snow will come as a result of an
associated sfc reflection becoming organized within a tight
H925-70 baroclinic zone under the aforementioned UL jet.

As the sfc wave approaches our region late tonight...it will evolve
into a weak 'clipper-like' low that will cross our region during
the day Friday. Lift generated under the left front (exit region)
quadrant of the 100kt H25 jet will coincide with forcing from a 40-
45kt low level jet to produce a 4-6 hour burst of steady snow that
will cross our region LATE tonight through the first half of Friday
morning. Snow accumulations will generally total one to three
inches.

In the wake of the system...the widespread synoptic snow will give
way to more lake driven snows Friday afternoon and evening as H85
temps will drop off to around -10c. The deepening cold air will
prompt the limiting cap to rise to nearly 10kft...so this next round
of lake snow could include some moderately heavy activity times
Friday night. A general 300-310 steering flow will direct the lake
effect into the typical snowbelts southeast of both lakes where two to
four inches of accumulation will be possible. Outside of the main
lake effect areas...there could be enough scattered snow shower
activity to leave a coating in some areas. It will be a colder night
with mins in the teens away from the lake shores.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Lake effect snow showers will continue into the morning on Saturday
southeast of Lake Ontario. Snow showers will further dissipate
through the morning as an area of high pressure tracks toward the
area. As ridging increases with the high approaching from the
southwest, lowering equilibrium heights and drier air will start to
reduce the lake response off of Lake Ontario. By the start of this
period, any lake response off of Lake Erie should be minimal to none
as the drier air and ridging from the approaching area of high
pressure gets to the Lake Erie area earlier.

Outside of any potential lake effect off of Lake Ontario, with the
area of high pressure centering over the Finger Lakes by mid-
afternoon on Saturday, the weather overall will be dry. This will
continue through the late day on Sunday as the area of high pressure
tracks east to the coast of New England by Sunday afternoon. As the
area of high pressure crosses the region, west to northwest winds
will shift to the south through the day on Saturday. As winds shift,
cold air advection will weaken and warm air advection will take over
from west to east. Before coming to an end, cold air advection will
cause the 850H temperatures to bottom out at around -12C across WNY
and to -15C east of Lake Ontario on Saturday morning. With the cold
air advection continuing through Saturday, high temperatures will be
in the low to mid 20s east of Lake Ontario and in the upper 20s to
near 30 for all other areas.

Dry and cool conditions will continue through Saturday night as the
area of high pressure slides east through the night. Temperatures
Saturday night will be in the low to mid teens east of Lake Ontario,
and in the upper teens to mid 20s for the higher terrain to the lake
plains respectively.

On Sunday, as the area of high pressure tracks farther east and a
trough approaches from the west, increased southerly flow will start
to increase warm air advection through the day. With the area of
high pressure influencing the weather, dry conditions are expected
across the area through the daytime hours. After early morning lows
in the upper teens to mid 20s, the afternoon highs will be in the
low to mid 30s east of Lake Ontario and in the upper 30s to mid 40s
across the rest of the area.

Sunday night, a frontal boundary and trough will slowly track toward
the area. As the boundary tracks east, weak waves of low pressure
will track northeast, increasing our chances for precipitation.
Chance POPs will cover far WNY by the late evening, and continue to
increase from west to east through the night. Increased forcing and
increasing moisture will cause precipitation to track farther east
into the area, and most locations will have likely POPs by daybreak
on Monday. As precipitation starts, it should be mostly in the form
of rain, but some higher spots where the temperatures remain cooler
could see some mixing with or change to snow. Lows Sunday night will
be in the low to mid 30s across the higher terrain, and in the upper
30s to near 40 for the lower elevations.

On Monday, an area of low pressure centered over the mid-Mississippi
Valley will track northeast along the nearly stationary boundary to
Lake Huron by the evening on Monday, strengthening in the process.
This area of low pressure will strengthen in the left exit region of
a strengthening 250 jet with 250H winds reaching 160 kts as it
tracks northeast across the Great Lakes. Precipitation on Monday
will continue to overspread the region through the day, making for a
soggy first day of the workweek. Most of the precipitation on Monday
will be in the form of rain, but some snow or mixing with snow early
will be possible in the higher terrain. Highs on Monday will be in
the low to mid 40s across the higher terrain, and in the upper 40s
to near 50 in the lower elevations.

Monday night, the area of low pressure will track northeast from
near Lake Huron to western Quebec. As this system continues to track
northeast, its trailing cold front will approach the area. Forcing
and a continued moisture influx ahead of the front will help
continue the likelihood of rain across the area. Low temperatures
Monday night will be in the upper 30s to low 40s.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Tuesday will be the big transition day. Temps will start out the day
in the 40s, then quickly drop to around freezing or below area wide
by the end of the day with rain showers changing over to snow
showers. Much colder air will follow for the remainder of the
period. Along with the cold air, the pattern appears favorable for
significant lake effect snow east of Lakes Erie and Ontario Tuesday
night through at least Wednesday night, possibly lingering into a
portion of Thursday.

Low pressure will deepen and consolidate as it moves into Quebec
Tuesday, with a trailing strong cold front moving across the eastern
Great Lakes region Tuesday. Showers will be likely Tuesday morning
ahead of the cold front, then transitioning over to snow showers
through the afternoon behind the front in the colder air, while
synoptically driven precipitation winds down. Still appears that it
will be a breezy to windy midweek as well, with the strongest winds
slated for Tuesday into Tuesday night, but still no worse than
advisory level at this time. This potential will continue to be
watched in future model runs given the favorable track of the low.

Following the cold front, the first shot of dramatically colder air
will move across the Great Lakes Tuesday afternoon. A reinforcing
shot of even colder air will pour across the Lower Lakes Wednesday
and Wednesday night, before slight modification of the airmass
begins later Thursday. The magnitude and depth of the cold air,
available moisture and position of upper level features all still
look FAVORABLE FOR A SIGNIFICANT LAKE EFFECT SNOW EVENT east of
Lakes Erie and Ontario. However, specifics are not possible in terms
of location and amounts at this time range. Stay tuned.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Lingering areas of MVFR CIGS across the higher terrain of the
Southern Tier and east of Lake Ontario will continue to dissipate
through about 10Z. Meanwhile mid level clouds will continue to
thicken and lower ahead of the next system. Flurries and light snow
showers across southern Ontario will spread into the area before
daybreak.

A small clipper system will move through the area today. This will
support an area of snow along and north of its track, with the
steadiest snow falling over Lake Ontario and areas just south of the
lake, as well as the eastern Lake Ontario region. Expect a 4-6 hour
period of IFR VSBY and MVFR CIGS within this area of snow. Along and
south of the low track, the snow will be more intermittent and
nature, and may even mix with some rain at KBUF and KIAG briefly
during the late morning and midday as surface temperatures warm
above freezing. Expect mainly MVFR VSBY/CIGS in this area, with a
brief period of IFR in snow showers as a cold front crosses during
the late morning and early afternoon.

The widespread snow for northern areas will taper off this afternoon
as the small system moves east of the area. This will be replaced by
northwest flow lake effect snow showers southeast of the lakes. This
will produce areas of IFR VSBY southeast of Lake Erie this evening,
including KJHW at times. This will taper off overnight as high
pressure builds over Lake Erie. Areas of IFR VSBY will also develop
southeast of Lake Ontario tonight in lake effect snow showers,
mainly from just east of KROC to near KFZY. CIGS will generally be
MVFR late this afternoon through tonight, with some local IFR
possible for higher terrain and in a few of the more organized bands
of lake effect snow showers.

Outlook...
Saturday...Local MVFR/IFR in lake effect snow showers southeast of
Lake Ontario early, otherwise VFR.
Sunday...VFR.
Monday...Areas of MVFR in rain showers.
Tuesday...MVFR with rain showers ending from west to east. Snow
showers possible late.

&&

.MARINE...
Northwest winds will continue to gradually weaken as a ridge of
high pressure moves across the waters. Small Craft Advisories
have been dropping this evening with only central to eastern
Lake Ontario left.

In the wake of a clipper-like surface low on Friday...northwest
winds will freshen on both lakes Friday night. This could lead to a
new round of SCAs for Lake Erie and parts of Lake Ontario.

A large area of high pressure will pass over the Lower Great Lakes
on Saturday. This will support generally light winds and negligible
waves. Southerly winds will then freshen on both lakes late Saturday
night and Sunday. While this will push the highest wave action into
Canadian waters...rough conditions north of Mexico Bay could support
a SCA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 AM EST early this morning for
         LOZ043>045.

&&

SYNOPSIS...RSH
NEAR TERM...Hitchcock/HSK/RSH
SHORT TERM...SW
LONG TERM...Hitchcock/JM
AVIATION...Hitchcock
MARINE...HSK/RSH
Hazardous weather outlook, Dec 5, 9:03 PM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
903 PM EST Thu Dec 5 2019

NYZ010>012-019-020-085-070215-
Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie-
903 PM EST Thu Dec 5 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday. This may allow heavy lake effect snow to develop
east of Lake Erie.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-013-014-021-070215-
Niagara-Orleans-Monroe-Livingston-Ontario-Allegany-
903 PM EST Thu Dec 5 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-070215-
Wayne-Northern Cayuga-Oswego-
903 PM EST Thu Dec 5 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday. This may allow heavy lake effect snow to develop
east of Lake Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-070215-
Jefferson-Lewis-
903 PM EST Thu Dec 5 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Much colder air will pour into the Great Lakes region Tuesday night
through Wednesday. This may allow heavy lake effect snow to develop
east of Lake Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070215-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
903 PM EST Thu Dec 5 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.